Texas, 2009Flash Flooding and Hail in Texas, May 9 to 10, 2009
May 9 to 10, 2009 · NWS SHV · 29 events in 3 counties and zones
Severe high precipitation supercells developed across north central |Texas the evening of May 8th and moved slowly eastward just south of the Red River during the pre dawn hours of May 9th. These storms |encountered a strong capping inversion as they moved east which resulted in these storms collapsing before they moved into northeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $209,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe high precipitation supercells developed across north central |Texas the evening of May 8th and moved slowly eastward just south of the Red River during the pre dawn hours of May 9th. These storms |encountered a strong capping inversion as they moved east which resulted in these storms collapsing before they moved into northeast Texas. However, one storm collapsed and produced a heat burst in Red River County Texas. As the storm collapsed, it produced damaging wind gusts across the western portions of the county. The temperature at |Clarksville, Texas jumped nearly 8 degrees when the winds began |increasing from the west with the collapse of the storm.
By the afternoon of May 9th, the atmosphere became very unstable across |the region and storms produced large hail and damaging thunderstorm wind|gusts across northeast Texas, southeast Oklahoma and southwest Arkansas. Locally heavy rainfall also produced flash flooding across much of the region as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 12:53 AM CST, 47 minutes earlier.
Area forecast discussion, May 9, 12:53 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
153 AM CDT SAT MAY 9 2009
.DISCUSSION...
PER DISCUSSION WITH SPC...WE HAVE ADDED MCCURTAIN CNTY TO TOR #278
WHICH IS VALID UNTIL 10Z. PLAN ON HAVING MORNING PACKAGE OUT AT
5AM AND WILL RE ACCESS TOR #278 AT THAT TIME. UPDATED WCN AND ZFP
ALREADY SENT.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 65 83 64 76 / 40 50 40 40 50
MLU 86 66 83 64 75 / 30 50 40 40 50
DEQ 74 60 71 59 72 / 60 70 70 60 60
TXK 79 61 75 61 71 / 50 60 60 50 60
ELD 83 62 76 60 71 / 50 60 60 50 60
TYR 84 66 82 64 78 / 50 50 40 40 50
GGG 85 65 82 64 77 / 50 50 40 40 50
LFK 91 71 87 67 84 / 20 20 30 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
13
Hazardous weather outlook, May 8, 7:00 PM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT FRI MAY 8 2009
ARZ050-051-059>061-OKZ077-TXZ096-091100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-RED RIVER-
800 PM CDT FRI MAY 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL LIKELY AFFECT AREAS
NORTH AND WEST OF A DE KALB TEXAS...TO NASHVILLE ARKANSAS LINE
AFTER 9 PM. THE PRIMARY SEVERE WEATHER RISKS WILL BE LARGE
HAIL...POSSIBLY BIGGER THAN QUARTERS...AND DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR. AN ISOLATED TORNADO CANNOT BE RULED OUT.
THESE INITIAL STORMS WERE DEVELOPING NEAR A STATIONARY FRONT
ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS EARLY THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD NORTH OF THE
INTERSTATE 30 CORRIDOR AFTER MIDNIGHT...AS A COLD FRONT STARTS TO
MOVE INTO THE REGION. THE RISK FOR SEVERE STORMS...PRODUCING
MAINLY LARGE HAIL AND DAMAGING WINDS...IS EXPECTED TO CONTINUE
AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AFTER
MIDNIGHT AS WELL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG TO SEVERE STORMS...SOME PRODUCING HEAVY RAINFALL...WILL
REMAIN POSSIBLE THROUGH AT LEAST SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED AFTER 9 PM.
ACTIVATION MAY ALSO BE NEEDED THIS WEEKEND.
ARZ070>073-TXZ097-108>112-091100-
MILLER-LAFAYETTE-COLUMBIA-UNION AR-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
800 PM CDT FRI MAY 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL LIKELY AFFECT
NORTHEAST TEXAS AND SOUTHERN ARKANSAS...MAINLY AFTER MIDNIGHT. THE
PRIMARY RISKS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE
HAIL...POSSIBLY BIGGER THAN QUARTERS...AND DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR. AN ISOLATED TORNADO CANNOT BE RULED
OUT.
THESE INITIAL STORMS WERE DEVELOPING NEAR A STATIONARY FRONT
ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS EARLY THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE
REGION AFTER MIDNIGHT...AS A COLD FRONT MOVES SOUTH TOWARD THE
AREA. THE RISK FOR SEVERE STORMS...PRODUCING MAINLY LARGE HAIL
AND DAMAGING WINDS...IS EXPECTED TO CONTINUE AFTER MIDNIGHT.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AFTER MIDNIGHT AS WELL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG TO SEVERE STORMS...SOME PRODUCING HEAVY RAINFALL...WILL
REMAIN POSSIBLE THROUGH AT LEAST SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED AFTER
MIDNIGHT. ACTIVATION MAY ALSO BE NEEDED THIS WEEKEND.
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
091100-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
800 PM CDT FRI MAY 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY APPROACH THE
INTERSTATE 20 CORRIDOR AFTER MIDNIGHT. SOME OF THE STORMS COULD
BE RATHER STRONG...PRODUCING HAIL SMALLER THAN THREE QUARTERS OF
AN INCH AND WINDS AROUND 50 MILES AN HOUR. A FEW SEVERE STORMS ARE
ALSO POSSIBLE NORTH NORTH OF INTERSTATE 20...BUT THE PROBABILITY
FOR WIDESPREAD SEVERE STORMS IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A COLD FRONT WILL SLOWLY SINK SOUTHWARD TOWARD THE INTERSTATE 20
CORRIDOR SATURDAY. THIS BOUNDARY WILL SERVE AS A FOCUS FOR STRONG
TO SEVERE STORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY
RAINFALL. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL WILL BE
A POSSIBILITY THROUGH AT LEAST SUNDAY ACROSS THE REGION...BUT
MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED TONIGHT.
HOWEVER...ACTIVATION MAY BE NEEDED THIS WEEKEND.
BUTTS
In the hours before
Special weather statement, May 9, 12:52 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 AM CDT SAT MAY 9 2009
OKZ077-090745-
MCCURTAIN-
152 AM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 245 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
NORTHERN MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...MOUNT HERMAN...PICKENS...
PLUNKETVILLE...RINGOLD...SHERWOOD...SMITHVILLE AND WATSON...
AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
OF MENA TO STANLEY...MOVING SOUTHEAST AT 15 MPH. THIS LINE OF
STORMS WILL LIKELY MOVE INTO NORTHERN MCCURTAIN COUNTY AROUND 230 AM.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT. A TORNADO WATCH REMAINS IN EFFECT FOR MCCURTAIN COUNTY
UNTIL 5 AM.
BUTTSEvent by event
22 flash flood, 6 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Red River
- When
- May 9, 1:40 AM CST
- Where
- Red River County, 0.69 mi S of Detroit
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.660, -95.270
Clarksville Police Department reported electrical poles and lines downed across the west side of the county.
Hail, Red River
- When
- May 9, 12:05 PM CST
- Where
- Red River County, 3.52 mi WNW of Negley
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.760, -95.140
Hail was reported in the Manchester community.
Thunderstorm Wind, Red River
- When
- May 9, 12:30 PM CST
- Where
- Red River County, Avery
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.550, -94.780
A few trees were downed in the northeast portion of the county.
Thunderstorm Wind, Bowie
- When
- May 9, 12:56 PM CST
- Where
- Bowie County, 0.69 mi N of De Kalb
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.510, -94.620
Trees were downed on MLK and Browning Street with powerlines downed in Oak Grove.
Thunderstorm Wind, Bowie
- When
- May 9, 1:17 PM CST
- Where
- Bowie County, 0.69 mi S of Leary
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.440, -94.200
Winds were estimated to be near 60 TO 70 mph from local Emergency Manager.
Thunderstorm Wind, Cass
- When
- May 9, 1:30 PM CST
- Where
- Cass County, 1.87 mi WSW of Douglassville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.190, -94.350
Trees were downed in Douglassville, Texas.
Flash Flood, Bowie
- When
- May 9, 3:43 PM CST to 9:15 PM CST
- Where
- Bowie County, 2.41 mi ENE of New Boston to 3.65 mi W of Hooks
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.460, -94.380
Stream flooding was reported east of New Boston that led to some road closures.
Flash Flood, Red River
- When
- May 9, 4:07 PM CST to 9:15 PM CST
- Where
- Red River County, 2.07 mi N of Avery to 2.38 mi N of Avery
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.580, -94.780
High water resulted in the closure of FM 911.
Flash Flood, Bowie
- When
- May 9, 4:13 PM CST to 9:15 PM CST
- Where
- Bowie County, 1.34 mi WNW of Texarkana to 1.57 mi SE of Wake Vlg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.440, -94.070
Street flooding was reported in the west side of town.
Flash Flood, Bowie
- When
- May 9, 4:34 PM CST to 9:15 PM CST
- Where
- Bowie County, 1.17 mi SE of Defense to 1.68 mi ENE of Redwater
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.369, -94.235
High water was reported across Tri State Road.
Flash Flood, Red River
- When
- May 9, 7:45 PM CST to 9:15 PM CST
- Where
- Red River County, 1.8 mi SW of Annona to 0.66 mi SSW of Annona
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.560, -94.940
Hwy. 4215 southwest of Annona, Texas was closed from extensive flash flooding.
Flash Flood, Red River
- When
- May 9, 7:45 PM CST to 9:15 PM CST
- Where
- Red River County, 1.46 mi NNW of Avery to 1.43 mi NW of Avery
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.569, -94.790
FM 911 near and north of Avery remains closed from flash flooding.
Flash Flood, Bowie
- When
- May 9, 7:45 PM CST to 9:15 PM CST
- Where
- Bowie County, 1.3 mi NNE of New Boston to 1.29 mi ESE of New Boston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.468, -94.414
Hwy. 82 east from New Boston to Texarkana, Texas had to be closed due to excessive heavy rainfall and flash flooding. Several other roads were closed throughout Bowie County as well.
Thunderstorm Wind, Bowie
- When
- May 9, 10:00 PM CST
- Where
- Bowie County, 0.69 mi N of Wake Vlg
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.430, -94.080
A tree was downed partially blocking Hwy. 59 near Kings Highway.
Flash Flood, Bowie
- When
- May 9, 10:15 PM CST to May 10, 12:15 AM CST
- Where
- Bowie County, 1.59 mi S of Whatley to 0.84 mi S of Texarkana
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.457, -94.054
College Drive underpass was flooded. Another driver was stranded in flood waters at the 7th street underpass.
Flash Flood, Bowie
- When
- May 9, 10:15 PM CST to May 10, 12:15 AM CST
- Where
- Bowie County, 0.92 mi SE of Holland to 1.21 mi NE of Wake Vlg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.462, -94.087
Heavy rainfall resulted in the closure of Elm Street along the Swampoodle Creek.
Flash Flood, Bowie
- When
- May 9, 10:20 PM CST to May 10, 12:15 AM CST
- Where
- Bowie County, 1.14 mi S of Whatley to 1.16 mi S of Texarkana
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 33.464, -94.052
Meadowbrook Lane in Texarkana, Texas was flooded and closed.
Flash Flood, Red River
- When
- May 10, 1:15 AM CST to 1:30 PM CST
- Where
- Red River County, 1.53 mi W of Cuthand to 1.26 mi WSW of Cuthand
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.472, -95.076
FM 1487 near the Cuthand community was closed from flash flooding.
Flash Flood, Red River
- When
- May 10, 1:15 AM CST to 1:30 PM CST
- Where
- Red River County, 1.16 mi NNW of White Rock to 0.23 mi NNE of White Rock
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.665, -94.940
FM 1699 was closed from excessive heavy rainfall near the community of White Rock.
Flash Flood, Red River
- When
- May 10, 1:30 AM CST to 1:30 PM CST
- Where
- Red River County, 0.58 mi W of Lydia to 0.45 mi SSW of Lydia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.450, -94.780
FM 44 was closed 1 mile west of the community of Lydia due to excessive heavy rainfall.
Flash Flood, Bowie
- When
- May 10, 5:45 AM CST to 1:30 PM CST
- Where
- Bowie County, 2.01 mi N of De Kalb to 1.78 mi N of Bethlehem
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.529, -94.614
CR 992 northeast of Dekalb was flooded and closed.
Flash Flood, Bowie
- When
- May 10, 5:45 AM CST to 1:30 PM CST
- Where
- Bowie County, 1.99 mi NNW of New Boston to 1.85 mi SW of New Boston
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 33.477, -94.433
Numerous city streets were flooded and closed. Floodwaters from the city's water system backed up which resulted in the local Scout Hutt at Tapp Park in New Boston being innundated by three feet of water.
Flash Flood, Red River
- When
- May 10, 5:59 AM CST to 1:30 PM CST
- Where
- Red River County, 1.21 mi NE of Bogata to 0.71 mi NNW of Rosalie
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.481, -95.204
FM 909 east of town was flooded and closed.
Flash Flood, Red River
- When
- May 10, 5:59 AM CST to 1:30 PM CST
- Where
- Red River County, 1.34 mi ENE of Dimple to 2.1 mi S of Silver City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.730, -95.060
CR 3117 was flooded and closed.
Flash Flood, Red River
- When
- May 10, 8:00 AM CST to 1:30 PM CST
- Where
- Red River County, 0.69 mi N of Reeds Settlement to 0.57 mi N of Bryarly
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.710, -94.930
FM 1159 AT CR 3240 was closed from excessive heavy rainfall.
Flash Flood, Red River
- When
- May 10, 8:00 AM CST to 1:30 PM CST
- Where
- Red River County, 0.59 mi SSW of Negley to 2.17 mi NE of Blakeney
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.742, -95.083
CR 3117 was closed near the Hopewell community.
Flash Flood, Bowie
- When
- May 10, 8:15 AM CST to 1:30 PM CST
- Where
- Bowie County, 0.96 mi SW of Liberty Hill to 3.49 mi ESE of Bassett
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 33.560, -94.511
Numerous city and county roads in and around New Boston, Texas were flooded from excessive heavy rainfall. Two homes were flooded by three to four feet of water on Lacy Street in Hooks, Texas.
Flash Flood, Bowie
- When
- May 10, 9:25 AM CST to 1:30 PM CST
- Where
- Bowie County, 1.1 mi NNE of Holland to 0.86 mi SSE of Holland
- Cause
- Heavy Rain
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 33.485, -94.095
A car was stalled in high water on Cooper Lane in the extreme northern portion of Texarkana, Texas.
Flash Flood, Bowie
- When
- May 10, 9:25 AM CST to 1:30 PM CST
- Where
- Bowie County, 0.82 mi W of Redwater to 0.91 mi WSW of Defense
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.349, -94.264
High water reported on Tristate Road in Redwater, Texas. The road had to be closed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kentucky, May 9, 20091 death · 6 events
- Flood in Alaska, May 9 to 12, 2009$7.2 million · 1 event
- Flash Flooding and Damaging Winds in Tennessee, May 9, 2009$1.2 million · 69 kt wind · 13 events
- Tornado and Hail in Vermont, May 9, 2009$175,000 · EF1 · 10 events
- Tornadoes and Flash Flooding in Arkansas, May 9 to 10, 2009$223,000 · EF0 · 27 events
- Hail and Damaging Winds in Mississippi, May 9, 2009$279,000 · 1 in hail · 16 events
- Flash Flooding and Hail in Oklahoma, May 9 to 10, 2009$250,000 · 53 kt wind · 6 events
- High Wind in New York, May 9, 20094 injured · $33,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Alabama, May 9 to 10, 2009$94,000 · 50 kt wind · 8 events
- Flooding in Indiana, May 9 to 17, 2009$40,000 · 3 events
- Hail and Damaging Winds in Virginia, May 9, 2009$18,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, May 9, 2009$29,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171875, 169536, 169709, 171876, 169710, 169713, 169721, 169724, 169725, 169729, 169743, 169745, 169746, 169766, 169750, 169765, 169753, 169769, 169772, 169774, 169778, 169779, 169780, 169781, 169791, 169792, 169957, 169965, 169969.